How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Nair Your Own Question
Dr. Nair
Dr. Nair, Dermatologist
Category: Dermatology
Satisfied Customers: 9190
Experience:  MBBS, MD (Dermatology, Venereology & Leprology)
40004158
Type Your Dermatology Question Here...
Dr. Nair is online now
A new question is answered every 9 seconds

I have a few red spots after I take a shower on my face, in

Customer Question

I have a few red spots after I take a shower on my face, in the mornings I always wake up with very dry flaky spots where the red spots are after my showers. It looks like if I had left over sugar from sugar donuts, I have had this problem for about 4 months now. I get a comb and scrub them off and put baby oil and takes care of the problem for that day, next morning, starts again. Please visit the page where I uploaded some pictures so you have a better idea, I really hope you can help me! Thanks!
http:[email protected]/
Submitted: 6 years ago.
Category: Dermatology
Expert:  Dr. Nair replied 6 years ago.
Hi,

Saw the photographs. Tell me, do you have any scalp redness or scaling? How long have you had this problem with your facial skin?
Customer: replied 6 years ago.
I do have a bit of scalp or flaky things on my head, but only a little, I have had this problem for about 4 months, what can this be? Have you seen anything like this before? I am considered obese and have wondered if my weight may have anything to do with this, can a doctor have a good idea if I go see one?
Expert:  Dr. Nair replied 6 years ago.
I hope you find our interaction helpful. If you are satisfied with my response(s) please remember to press the ACCEPT button.

Thank you for the information. You have a classic presentation of Seborrheic Dermatitis.

'Seborrheic Dermatitis' is a condition where the body loses tolerance for a yeast called Malassezia (which is present normally on all our skins) and starts attacking it leading to redness and scaling. So treatment aims at elimination this yeast from the skin.

This condition can be exacerbated by stress and UV ray (in sunlight) exposure. The highest concentrations of the yeast responsible are present in the scalp and face so these are the sites most frequently affected, particularly the sides of the nose, eyebrows and around the mouth and eyes. They may be involved singly or in combination.

Here is what will help:

1. 1% Cortizone cream + 2% Miconazole cream: Mix and apply wherever the skin is involved. Continue twice a day for 14 days and then once at night for 14 days more.

2. Nizoral-AD shampoo: apply and leave for 5 minutes on the scalp after working up a lather. Do this every alternate day. (e.g Mon-Wed-Fri) - when the condition has subsided , it is important to continue using this shampoo to prevent a recurrence. Even once in 2 weeks can sometimes effectively control symptoms. You can choose how frequently to apply it based on response.

3. Tab Claritin 10 mg once a day for 10-14 days.

4. Capsule Lumitene (Beta Carotene) - morning and evening for 1 month. Take after meals.

5. Tab Biotin 5 mg - morning and evening for 3 months.

6. Avoid any hair oil or hair gels during the course of treatment. Avoid excessive exposure to sunlight or use an SPF 30+ sunscreen everyday.

NOTE: All of the above are available without a prescription.
Customer: replied 6 years ago.
Before I accept, just want to mention that I went on vacation out of the country, I was playing in the sun for a good 2 hours, next moring my back and part of my face got a painful sunburn, could this be the reason I got this?

Also, the 1% Cortizone cream + 2% Miconazole cream, the Nizoral-AD shampoo and the other capsules, are over the counter items, right? Is the Cortizone and Miconazole cream a brand name, or a type of cream? Walmart would have these? Thanks
Expert:  Dr. Nair replied 6 years ago.
I hope you find our interaction helpful. If you are satisfied with my response(s) please remember to press the ACCEPT button.

Yes the excessive exposure to the sun could have flared the condition up. It is not the underlying cause though as I explained.

All of the products are available over the counter and you can also buy them at www.amazon.com. Cortizone and Miconazole are brand names. Regards.
Dr. Nair and other Dermatology Specialists are ready to help you